Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A simple proof of the quintuple product identity


Authors: L. Carlitz and M. V. Subbarao
Journal: Proc. Amer. Math. Soc. 32 (1972), 42-44
MSC: Primary 05.04
DOI: https://doi.org/10.1090/S0002-9939-1972-0289316-2
MathSciNet review: 0289316
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show here that the important Watson-Gordon five product combinatorial identity can, in fact, be deduced as a very simple and natural corollary to the classical Jacobi triple product identity.


References [Enhancements On Off] (What's this?)

  • [1] G. E. Andrews, A simple proof of Jacobi's triple product identity, Proc. Amer. Math. Soc. 16 (1965), 333-334. MR 30 #1952. MR 0171725 (30:1952)
  • [2] A. O. L. Atkin and P. Swinnerton-Dyer, Some properties of partitions, Proc. London Math. Soc. (3) 4 (1954), 84-106. MR 15, 685. MR 0060535 (15:685d)
  • [3] W. N. Bailey, On the simplification of some identities of the Rogers-Ramanujan type, Proc. London Math. Soc. (3) 1 (1951), 217-221. MR 13, 327. MR 0043839 (13:327a)
  • [4] L. Carlitz, Some identities of Subbarao and Vidyasagar, Duke Math. J. (to appear).
  • [5] L. Carlitz and M. V. Subbarao, On an identity of Winquist and its generalization, Duke Math. J. (to appear).
  • [6] B. Gordon, Some identities in combinatorial analysis, Quart. J. Math. Oxford Ser. (2) 12 (1961), 285-290. MR 25 #21. MR 0136551 (25:21)
  • [7] L. J. Mordell, An identity in combinatorial analysis, Proc. Glasgow Math. Assoc. 5 (1962), 197-200. MR 25 #2340. MR 0138900 (25:2340)
  • [8] D. B. Sears, Two identities of Bailey, J. London Math. Soc. 27 (1952), 510-511. MR 14, 271. MR 0050067 (14:271a)
  • [9] L. J. Slater, Generalized hypergeometric functions, Cambridge Univ. Press, Cambridge, 1966. MR 34 #1570. MR 0201688 (34:1570)
  • [10] M. V. Subbarao and M. Vidyasagar, On Watson's quintuple product identity, Proc. Amer. Math. Soc. 26 (1970), 23-27. MR 0263770 (41:8370)
  • [11] G. N. Watson, Theorems stated by Ramanujan. VII: Theorems on continued fractions, J. London Math. Soc. 4 (1929), 37-48.
  • [12] -, Ramanujan's Vermutung über Zerfallungsanzahlen, J. Reine Angew. Math. 179 (1938), 97-128.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05.04

Retrieve articles in all journals with MSC: 05.04


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0289316-2
Keywords: Quintuple product identity, Jacobi's triple product identity
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society